Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 22, 2015, 7:49 PM EDT for Catoosa County, Dade County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2015, 7:49 PM EDT (23:49 UTC)
- Expired
- Apr 22, 2015, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020
WWUS82 KFFC 222349
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT WED APR 22 2015
GAZ001>003-230015-
DADE GA-CATOOSA GA-WALKER GA-
749 PM EDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DADE...CATOOSA
AND WALKER COUNTIES UNTIL 815 PM EDT...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CHATTANOOGA VALLEY...OR 9 MILES EAST OF
TRENTON...MOVING EAST AT 55 MPH. PEA SIZE HAIL IS ALSO POSSIBLE WITH
THESE STORMS.
RAINFALL AMOUNTS OF UP TO ONE HALF INCH PER HOUR CAN BE EXPECTED
ACROSS DADE...CATOOSA AND WALKER COUNTIES...INCLUDING
AREAS AROUND RINGGOLD...TRENTON...FORT
OGLETHORPE...CHICKAMAUGA...LOOKOUT MOUNTAIN...CHATTANOOGA
VALLEY...LAKEVIEW...CHATTANOOGA VALLEY... GRAYSVILLE...BLUE
SPRING...BOYNTON...NOBLE...CLOUDLAND CANYON STATE PARK...COOPER
HEIGHTS...NEW ENGLAND...MORGANVILLE...BEAUMONT...ROCK
SPRING...INDIAN SPRINGS AND WILDWOOD.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3498 8504 3482 8508 3481 8512 3482 8513
3477 8514 3473 8516 3481 8553 3498 8555
TIME...MOT...LOC 2346Z 275DEG 48KT 3492 8535
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 22, 7:48 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 22, 7:48 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 748 PM EDT WED APR 22 2015 .EVENING UPDATE... A COLD FRONT IS PUSHING INTO FAR NW GA THIS EVENING. THIS COUPLED WITH AN UPPER DISTURBANCE IS SPARKING SHOWERS AND THUNDERSTORMS ACROSS NORTH AL AND NOW PUSHING INTO NW GA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE DEVELOPING AHEAD OF THE FRONT AND TRAVERSE ACROSS MAINLY FAR NORTH GA THROUGH THE EVENING. HIRES MODELS HOLD THIS ACTIVITY MAINLY NORTH OF ATLANTA THROUGH THE EVENING...BUT THE HRRR DOES SAG AT LEAST SHOWERS INTO THE ATLANTA AREA SOMETIME SHORTLY AFTER MIDNIGHT. THIS SEEMS REASONABLE WITH THE FRONT EXPECTED TO PUSH ACROSS ATLANTA BETWEEN 3-5 AM THU MORNING. MESO ANALYSIS SHOWS AROUND 400-800 MUCAPE AND 20-25KT 0-1KM BULK SHEAR... WHICH SUGGEST THE POTENTIAL FOR A FEW STRONG STORMS MOVING INTO MAINLY NW AND NORTH CENTRAL GA THIS EVENING... WITH SMALL HAIL... FREQUENT LTG... BRIEF HEAVY RAIN AND POSSIBLY WIND GUSTS TO 45 MPH BEING THE MAIN THREATS WITH THESE STORMS THIS EVENING. WILL CONTINUE TO MONITOR THINGS CLOSELY AS THE FRONT SAGS INTO NORTH GA THIS EVENING. EXPECT THE CURRENT STORMS TO SHOW SOME WEAKENING THROUGH THE EVENING WITH LOSS OF DAYTIME HEATING. /39 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... /ISSUED AT 237 PM EDT WED APR 22 2015/ SURFACE COLD FRONT WILL MOVE INTO NORTH GA THIS EVENING AND INTO CENTRAL GA BY THURSDAY MORNING...EXITING THE CWA BY 18Z THURSDAY. MOISTURE IS VERY LIMITED AND THEREFORE WILL STAY WITH SLIGHT CHC/LOW CHC POPS ACROSS NORTH GA TONIGHT AND INTO CENTRAL GA LATE TONIGHT. A SECONDARY SHORT WAVE WILL MOVE ACROSS THE CWA WHICH WILL KEEP CHC/SLGT CHC POPS ACROSS MOST OF THE CWA THURSDAY...BUT ENDING BY 00Z FRI. THERE IS SOME INSTABILITY THIS EVENING AND WILL KEEP THE MENTION OF SLIGHT CHANCE TSRA...BUT BY 03Z THE INSTABILITY DECREASES AND WILL GO WITH SHOWERS. WILL PUT THUNDER BACK IN THE GRIDS BY 15Z AS DAYTIME HEATING HELPS ENHANCE THE LIMITED INSTABILITY THAT THERE IS. 17 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... /ISSUED AT 237 PM EDT WED APR 22 2015/ NEEDED TO BUMP POPS UP FOR NORTH AND PORTIONS OF CENTRAL GA FRIDAY NIGHT AND SATURDAY. OTHERWISE...MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE. BDL PREVIOUS DISCUSSION... MEDIUM RANGE MODELS HAVE BECOME A BIT MORE CONSISTENT...BOTH RUN-TO- RUN AND AMONGST EACH OTHER...THROUGH THE WEEKEND AT LEAST. EXTENDED FORECAST PERIOD STARTS OUT DRY AND MILD IN THE WAKE OF THE MID-WEEK SYSTEM. GFS AND ECMWF NOW MUCH BETTER ALIGNED BRINGING PRECIPITATION BACK INTO THE REGION BY LATE FRIDAY WITH THE BEST CHANCES SATURDAY/ SATURDAY NIGHT AS A SERIES OF SHORT WAVES SWEEP THROUGH AND AN ASSOCIATED SURFACE LOW/COLD FRONT MOVE ACROSS REGION. INSTABILITY IS NOT FORECAST TO BE ALL THAT IMPRESSIVE...BUT SHOULD BE SUFFICIENT FOR AT LEAST ISOLATED TO SCATTERED THUNDER WITH THIS SYSTEM. ALTHOUGH THREAT OF SEVERE WEATHER LOOKS MINIMAL DUE TO LIMITED INSTABILITY... STRONG LOW/MID-LEVEL WINDS SATURDAY BEAR WATCHING. A BIT OF A DRY PERIOD SUNDAY BEHIND THIS SYSTEM WITH SEASONABLY MILD TEMPERATURES. FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD THE GFS AND THE ECMWF DIVERGE QUITE A BIT. BOTH INDICATE THE PERIOD WILL BE UNSETTLED...BUT BOTH ALSO APPEAR TO BE SOMEWHAT OVER-AMPLIFIED AND MORE THAN A LITTLE BIZARRE FOR THIS LATE IN THE SEASON. I BELIEVE ITS PROBABLY A GOOD IDEA TO KEEP THE POPS AND TEMPERATURES A BIT MORE GENERIC AND NOT SO EXTREME UNTIL THE MODELS HOPEFULLY SETTLE DOWN A BIT ON LATER RUNS. 20 && .AVIATION... 00Z UPDATE... VFR CONDITIONS WILL CONTINUE THIS THROUGH THE TAF PERIOD. A WEAK COLD FRONT IS PUSHING INTO FAR NW GA WITH THIS UPDATE. RADAR SHOWS SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AHEAD OF THE FRONT. EXPECTING MAINLY MID LEVEL CIGS BY 03Z...THEN TEMPO -SHRA BETWEEN 08- 12Z TONIGHT AHEAD AND BEHIND THE FRONT. EXPECTING CURRENT WEST WINDS TO SHIFT NW AROUND 08-09Z THU... THEN BECOME GUSTY BY 14-15Z THU. WILL HOLD MID CLOUDS IN ON THU AS AN ACTIVE NW FLOW ALOFT IS NOTED IN SOME MODELS. //ATL CONFIDENCE... 00Z UPDATE... MEDIUM ON -SHRA. HIGH ON REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 71 46 72 / 20 30 5 20 ATLANTA 55 72 51 72 / 30 40 5 30 BLAIRSVILLE 43 63 38 69 / 20 20 5 20 CARTERSVILLE 46 69 42 70 / 20 30 5 30 COLUMBUS 58 77 55 78 / 30 40 10 30 GAINESVILLE 52 69 48 69 / 20 20 5 20 MACON 55 77 51 76 / 20 40 5 30 ROME 47 70 43 69 / 20 30 5 30 PEACHTREE CITY 52 74 48 72 / 30 40 5 30 VIDALIA 60 82 59 78 / 20 40 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....BDL AVIATION...17
Hazardous weather outlook, Apr 22, 10:10 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1010 AM EDT WED APR 22 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1010 AM EDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING OVER FAR NORTH GEORGIA. WEATHER HAZARDS EXPECTED... BRIEF HEAVY RAIN AND OCCASIONAL TO FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARD WITH THUNDERSTORMS. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. DISCUSSION... MARGINAL INSTABILITY AND MODERATE MID-LEVEL LAPSE RATES WILL ALLOW FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING OVER FAR NORTH GEORGIA. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY NIGHT AND AGAIN MONDAY THROUGH TUESDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 22, 7:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT WED APR 22 2015
GAZ001>003-230015-
DADE GA-CATOOSA GA-WALKER GA-
749 PM EDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DADE...CATOOSA
AND WALKER COUNTIES UNTIL 815 PM EDT...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CHATTANOOGA VALLEY...OR 9 MILES EAST OF
TRENTON...MOVING EAST AT 55 MPH. PEA SIZE HAIL IS ALSO POSSIBLE WITH
THESE STORMS.
RAINFALL AMOUNTS OF UP TO ONE HALF INCH PER HOUR CAN BE EXPECTED
ACROSS DADE...CATOOSA AND WALKER COUNTIES...INCLUDING
AREAS AROUND RINGGOLD...TRENTON...FORT
OGLETHORPE...CHICKAMAUGA...LOOKOUT MOUNTAIN...CHATTANOOGA
VALLEY...LAKEVIEW...CHATTANOOGA VALLEY... GRAYSVILLE...BLUE
SPRING...BOYNTON...NOBLE...CLOUDLAND CANYON STATE PARK...COOPER
HEIGHTS...NEW ENGLAND...MORGANVILLE...BEAUMONT...ROCK
SPRING...INDIAN SPRINGS AND WILDWOOD.
DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
LAT...LON 3498 8504 3482 8508 3481 8512 3482 8513
3477 8514 3473 8516 3481 8553 3498 8555
TIME...MOT...LOC 2346Z 275DEG 48KT 3492 8535The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:38 AM EDT | River Flood Warning | FFC | Bleckley, Pulaski | 4 days |
| Apr 22, 8:38 AM EDT | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 8 days |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.